MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: mnh, mni, kwp, kwq device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: during fixation and arthrodesis of traumatic lumbar spine procedure on (b)(6) 2018, when the surgeon was inserting the titanium collar with grooves, it was broken after being adjusted.The collar was immediately replaced with another one.This delayed surgery by approximately 30 minutes.Procedure was completed successfully and patient was reported as stable.This report is for one (1) titanium collar with grooves.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: concomitant medical products: date returned to manufacturer.Dhr review was completed.Part no: 498.011, lot no: l511830, manufacturing location: (b)(4).Release to warehouse date: 07.Aug.2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Summary of the manufacturing evaluation: according to the complaint description the titanium collar with grooves broke intraoperatively.As received condition of device: the part (art: 498.011, lot: l511830) has been returned not in original packaging.The part is broken in the point where are grooves and there are visible scratches and post production damage on the surface.Information etched on product matches to complaint system and dhr (the article 498.011 was manufactured in mezzovico with the identification number: (b)(4).Dhr review: lot: l511830 was manufactured in august 2017 in mezzovico.During the inspection 4 pieces have been scrapped: 3 pcs were scraped due to incorrect etch and 1 pc was scraped due to contamination.Detected issues are not related with the complaint condition.No ncrs were generated.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Lot: l511830 was manufactured starting from raw material lot: 19814.The certificate of the raw material lot: 19814 has been reviewed.In the relative certificate, it is reported that the material is conforming.Product inspection: the part (lot: l511830) was inspected for all the features pertinent to the complaint condition according to the product investigation matrix ¿broken¿.The visual inspection identified irregular marks on the involved item due the coupling with the rod.The measurable features pertinent to the complaint condition have been found conforming to specification; a relevant feature (2.5mm feature) was not measurable due to the extensive damage post production but there is no evidence of nonconformance manufacturing related.The raw material has been verified through review of certificate documented in the dhr review section.Conclusion: considering that the relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned item, the conclusion of the product investigation is that the returned part is conforming from a manufacturing perspective.Disposition: the manufacturing investigation is disposed as confirmed due to evidence that part is broken, but it's considered not manufacturing related because there is no evidence of issues manufacturing related.No manufacturing related issue was identified, therefore review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI COLLAR WITH GROOVES
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7324916
Report Number8030965-2018-51863
Device Sequence Number1606015
Product Code NKB
UDI-Device Identifier10705034788593
UDI-Public(01)10705034788593(10)L511830
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.011
Device Catalogue Number498.011
Device Lot NumberL511830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1